MAUDE Adverse Event Report: ABBOTT VASCULAR TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR TREK CORONARY DILATATION CATHETER
Model Number 1012278-08
Medical Device Problem Codes Material Rupture (1546); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for evaluation.A review of the lot history record and complaint history could not be conducted because the lot number was not provided.The investigation was unable to determine a conclusive cause for the reported complaint.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that during a right coronary artery (rca) intervention a non-abbott device fractured in the vessel and the catheter tip could not be snared.A trek 4.0x8mm balloon dilatation catheter was advanced, but had some difficulty passing the retained catheter tip in the rca.Once at the desired location, the balloon was inflated to 16 atmospheres and then to 14 atmospheres for 12 seconds in the mid rca at the site of the broken catheter tip before the balloon burst.The device was removed without issue.There was no reported adverse patient effect and no clinically significant delay in the procedure.Another balloon was used to continue the procedure.No additional information regarding this issue was provided.

Brand Name
TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key12550615
Report Number2024168-2021-08754
Device Sequence Number1008525
Product Code LOX
UDI-Device Identifier08717648138690
UDI-Public08717648138690
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K103110
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1012278-08
Device Catalogue Number1012278-08
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/17/2021
Initial Report FDA Received Date09/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR